Azilect and bloodressure medication


#1

I notice my blood pressure is starting to increase after 18 months using azilect as a monotherapy.  Is anyone taking blood pressure meds along with azilect and do they work?  I have my own monitoring machine and keep a regular check on bp as it is one of the major side effects.  I decided to take .5   Instead of 1mg today.  The readings vary a lot during the day but it is definitely on the increase.. My consultant is away for a month and my GP is not that up with PD.


#2

Hi, Libby,

I experienced higher blood pressure whilst taking Azilect for a few days, so I stopped it. It was because I was eating some tyramine rich foods and what they call " the cheese effect".

Do you think that could be the problem in your case? Research the internet to find out what foods are rich in tyramine and try to avoid them for a few days to see whether your blood pressure goes down.

My neurologist doesn't believe that Azilect causes the cheese effect, but I know it does.

It is worth a try whilst you wait for your neurologist to come back.

Take care


#3

Thanks redpoppy.  My blood pressure seems to be doing a see saw sometimes fairly low and other times too high.  I will try to really monitor what I am eating.  Looking at one list of tyramine foods on the net I find I have been eating and drinking quite a few items without problems until now.  Do you drink tea and coffee?  I had thought cheddar cheese ok too.  Are you also just taking azilect on its own or in combination?


#4

Hi, Libby,

The list of tyramine rich food is endless, that is why I stopped Azilect after my blood pressure was pushed up , having eating some fresh figs, which, as you can guess, contain rather a lot of tyramine.

I was going to try Selegiline instead, as apparently it has a better tolerance of tyramine. Unfortunately my pharmacist has been unable to get me some so far.

In answer to your questions, I drink very little tea and coffee, each one always decaffeinated. Also, I was taking Azilect on its own, as I am still soldiering on without any medication (I was diagnosed last October). However, as I said, I would like to start on Selegiline soon.

As far as the fluctuations in blood pressure are concerned, a 20% change from reading to reading is apparently normal and it is ok for it to change over the course of the day.

Regards


#5

Hi Redpoppy

i did not know that figs were a problem and ate tons of them last summer!  My favourite fruit.  It's funny but these days I am happier with herbal teas but I also didn't realise this could be a problem.  I have been keeping a record quite closely lately of my BP so will talk with my GP when I visit. I have been taking care with gluten as I feel that is also a problem with me.  Makes me feel bloated if I over do it. On the plus side I have started a gym program twice a week especially for Parkinson's patients supervised by a physio and am feeling better after only one week.

Regards


#6

Hi Redpoppy

i did not know that figs were a problem and ate tons of them last summer!  My favourite fruit.  It's funny but these days I am happier with herbal teas but I also didn't realise this could be a problem.  I have been keeping a record quite closely lately of my BP so will talk with my GP when I visit. I have been taking care with gluten as I feel that is also a problem with me.  Makes me feel bloated if I over do it. On the plus side I have started a gym program twice a week especially for Parkinson's patients supervised by a physio and am feeling better after only one week.

Regards


#7

Hi, Libby,

I am so glad you are already feeling better with your exercise programme !

It is interesting what you say about your bloating and the possibility that you might react to gluten. Interesting, because a consultant neuro-gastroenterologist at University College in London reckons that there is a link between intestinal problems and Parkinsons.

Perhaps you should ask your doctor to send you for a blood test to determine whether you have a gluten intolerance or not.

Do take care. X